the cold shower

Discussion in 'Opiates & Opioids' started by Guest, Oct 28, 2003.

  1. Guest

    Guest Guest

    Reputation Points:
    0
    ok so thisis the information that passed on to me, hopefully someone will find it helpful...


    when your friend is semi-conscious and starting to nod out, then you stick them in the cold ice bath and try to shock them into waking up and not going out


    BUT if they are already passed out, the ice bath will give them hypothermia. at that point just drag them to the hospital or call an ambulance. you might get busted but you'll be saving a life
     
  2. Alfa

    Alfa Productive Insomniac Staff Member Administrator

    Reputation Points:
    14,178
    Messages:
    38,479
    Joined:
    Jan 14, 2003
    117 y/o from The Netherlands
    Can anyone comment if this is a good idea?
     
  3. Juko

    Juko Silver Member

    Reputation Points:
    35
    Messages:
    54
    Joined:
    Feb 29, 2008
    from U.S.A.
    I will. As an educated guess... putting someone in cold water slows down their physiological process. It slows down heart rate and breathing. So my educated guess is that since opiates slow down and ice water slows down someones heart and breathing that could actually speed up exactly what you are trying to prevent.

    Maybe really warm water? But yea, I would almost bet that cold water would make it worse.
     
  4. bcubed

    bcubed Gold Member

    Reputation Points:
    1,552
    Messages:
    872
    Joined:
    Feb 26, 2007
    from Pennsylvania, U.S.A.
    If You has friends who do opiates, or does them youself, s/he should do youself a favor and get naloxone (narcan) from a local needle exchange and learn how to use it.

    It could save someone's life.
     
  5. Lady Codone

    Lady Codone Titanium Member

    Reputation Points:
    921
    Messages:
    936
    Joined:
    Jan 23, 2009
    from U.S.A.
    As far as I know, the whole "sobering up" thing, whether it's with alcohol, opiates, or anything else, just has no merit to it. Coffee, cold showers, loud music, and tons of other "methods" have been disproven, especially when someone has overdosed or gone unconscious. Time is critical when a person od's on a drug, so the only responsible thing to do is call 911...IMMEDIATELY. Waiting even 10 minutes can mean the difference between life and death. Medical centers have drugs that will either reverse the effects or block the absorption of the drug if taken orally, i.e. charcoal, Naloxone, or stomach pumping.
     
  6. Bodom

    Bodom Newbie

    Reputation Points:
    1
    Messages:
    16
    Joined:
    Jan 29, 2007
    from U.S.A.
    How easy would it be for one to obtain some Naloxone?
     
  7. Laudaphun

    Laudaphun Gold Member

    Reputation Points:
    1,024
    Messages:
    478
    Joined:
    Jan 14, 2007
    from U.S.A.
    Well, without going into sources all I can tell you is it is not a controlled substance as far as I know (at least in the U.S.) I have also heard of some "trial programs" in some of the major cities where they were distributing narcan to addicts.
     
  8. msmogadon

    msmogadon Silver Member

    Reputation Points:
    303
    Messages:
    341
    Joined:
    Jul 23, 2008
    from scotland
    Good god please don't anyone EVER do this. I know a guy whos "friends" done this to him. He breathed in the water and is now severely brain damaged :(:eek:
     
  9. Zendo

    Zendo Mercury Member

    Reputation Points:
    67
    Messages:
    78
    Joined:
    Mar 19, 2008
    from new_zealand
    woah sorry to hear that, thats a awfull thing to happen :(